Journal of Nihon University Medical Association
Online ISSN : 1884-0779
Print ISSN : 0029-0424
ISSN-L : 0029-0424
Case Reports:
A Case of Acute Pulmonary Thromboembolism during Bevacizumab Combination Chemotherapy for Lung Adenocarcinoma
Masayuki NomotoYasuo AsaiHiroyuki MoritaAsami FukudaShiho YamadaYumi FukaiKentaro HayashiYoshihiro SatoTakashi OkiTetsuo ShimizuNoriaki TakahashiShu Hashimoto
Author information
JOURNALS FREE ACCESS

2018 Volume 77 Issue 4 Pages 267-270

Details
Abstract

A 64-year-old man was brought by ambulance to our hospital complaining of left hypochondrial pain associated with pleurisy. Cytology of the pleural fluid revealed an adenocarcinoma. The massive volume of effusion was treated by tube drainage followed by instillation of talc. Chest computed tomography (CT) after thoracic drainage showed a small nodule in the left upper lobe. Based on these findings, we diagnosed advanced lung adenocarcinoma with pleuritis carcinomatosa. The patient received chemotherapy with Carboplatin, Pemetrexed, and Bevacizumab. However, he experienced acute chest pain and dyspnea on the 15th day after chemotherapy. Chest CT showed a thrombus in the right main pulmonary artery and we diagnosed acute pulmonary thromboembolism associated with Bevacizumab therapy. We conducted thrombolytic therapy using Monteplase and anticoagulant therapy with unfractionated heparin after the diagnosis and he was weaned off mechanical ventilation on the 12th day. Herein, we report this case with a review of the medical literature.

Information related to the author
Previous article Next article
feedback
Top